Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 6, 2021, 6:21 PM EDT for Mason County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 6, 2021, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
County Mason County, KY
The radar
The Cincinnati radar (KILN), 91 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1401 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
796 WWUS81 KILN 062221 SPSILN Special Weather Statement National Weather Service Wilmington OH 621 PM EDT Tue Jul 6 2021 KYZ097>099-062245- Robertson KY-Mason KY-Bracken KY- 621 PM EDT Tue Jul 6 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MASON...ROBERTSON AND SOUTHEASTERN BRACKEN COUNTIES UNTIL 645 PM EDT... At 621 PM EDT, radar indicated a strong thunderstorm 7 miles southeast of Brooksville. This storm was nearly stationary. STORM HAZARDS INCLUDE... Winds to 45 mph... Pea size hail... Locations impacted include... Germantown, Stonewall, Abigail, Parina and Lowell. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3856 8390 3856 8404 3867 8405 3867 8388 TIME...MOT...LOC 2221Z 180DEG 0KT 3861 8397 $$ McGinnis
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:51 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 6, 3:51 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 351 PM EDT Tue Jul 6 2021 .SYNOPSIS... A broad area of high pressure south of the region will weaken and move east on Wednesday, with southwest flow pushing moist air into the Ohio Valley. A surface cold front will increase showers and storms Wednesday and Thursday. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Surface high pressure weakens and shifts away to the southeast tonight as a cold front moves into the Great Lakes region. The HRRR and the RAP are showing signs of low-end PoPs in the western CWA due to a bit of weak theta-e advection on the back side of the surface high. With this in mind, have kept slight chance of storms late. Otherwise, most areas will remain mostly clear with light winds. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... For Wednesday, any showers from the low-end theta-e advection will weaken in the morning as they shift northeast. Otherwise, main weather impact for the day will be increasing diurnal convection in the slightly convergence, conditionally unstable airmass ahead of the approaching surface boundary. Expect best chances of storms in the north closest to the boundary during the afternoon into the evening hours. High temperatures will peak in the upper 80s to around 90, though this will depend some on the timing of storm development. Wednesday night will see continued chances of showers and storms as a weak disturbance shifts northeast into the Ohio Valley via the moist southwesterly flow aloft. Low temperatures will stay around 70 degrees. && .LONG TERM /THURSDAY THROUGH TUESDAY/... An upper level short wave with embedded mid level energy will move east across the Great Lakes region on Thursday, helping to push an associated cold front southeast into our area Thursday into Thursday night. As we destabilize through the day ahead of the front, expect to see widespread showers and embedded thunderstorms through the day on Thursday. A few stronger storms will be possible, primarily across our northern areas where some slightly better deep layer shear values will develop through the day. Highs on Thursday will be in the low to mid 80s. The front will stall/wash out along the Ohio River heading into the day on Friday. This could lead to an isolated diurnally enhanced shower or thunderstorm during the day on Friday, especially across our south/east. Highs on Friday will be in the lower to mid 80s. Mid level short wave energy will dig down across the central Plains through the weekend, helping to develop an upper level low over the mid Mississippi Valley. Ahead of this, the boundary over the Ohio Valley will lift slowly back to the north through the weekend and into early next week. This will lead to additional periods of showers and thunderstorms for the Saturday though Monday timeframe, Depending on exactly where the boundary sets up, some locally heavy rainfall will be possible as PWs push up to around 2 inches or so heading through the second half of the weekend and into early next week. Highs will be in the 80s through the end of the long term period. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... VFR conditions prevail through much of the TAF period with high pressure dominating the weather. There is a very weak signal for development of showers early Wednesday morning via the RAP... however with a low-level ridge across the region and the approaching cold front still well to the northwest, have decided not to include VCSH in the terminal forecasts at this time. For the end of the 30-hour TAF at CVG, have added mention of developing afternoon showers. .OUTLOOK...Thunderstorms possible Wednesday afternoon through Thursday. Thunderstorms possible Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hogue NEAR TERM...Hogue SHORT TERM...Hogue LONG TERM...JGL AVIATION...Hogue
Hazardous weather outlook, Jul 6, 3:51 PM EDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 351 PM EDT Tue Jul 6 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-072000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 351 PM EDT Tue Jul 6 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 6, 6:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Wilmington OH 621 PM EDT Tue Jul 6 2021 KYZ097>099-062245- Robertson KY-Mason KY-Bracken KY- 621 PM EDT Tue Jul 6 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MASON...ROBERTSON AND SOUTHEASTERN BRACKEN COUNTIES UNTIL 645 PM EDT... At 621 PM EDT, radar indicated a strong thunderstorm 7 miles southeast of Brooksville. This storm was nearly stationary. STORM HAZARDS INCLUDE... Winds to 45 mph... Pea size hail... Locations impacted include... Germantown, Stonewall, Abigail, Parina and Lowell. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3856 8390 3856 8404 3867 8405 3867 8388 TIME...MOT...LOC 2221Z 180DEG 0KT 3861 8397 McGinnis
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:01 PM EDT | Special Weather Statement | ILN | Brown | 29 min |
| Jul 6, 6:58 PM EDT | Special Weather Statement | ILN | Bracken | 32 min |
| Jul 6, 7:06 PM EDT | Special Weather Statement | ILN | Kenton | 24 min |
| Jul 6, 7:55 PM EDT | Special Weather Statement | ILN | Campbell | 35 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.